Alert archive / Georgia / Flash Flood Warnings in 2022

Flash Flood Warning 17, NWS Tallahassee, FL

June 29, 2022Brooks County, Lowndes County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jun 29, 2022, 6:00 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2022, 6:00 PM EDT (22:00 UTC)
Expired
Jun 29, 2022, 9:00 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Brooks County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:50 PM EDTFLASH FLOODLake Park, GAMILL STORE ROAD IN THE LAKE PARK AREA IS FLOODED.
Jun 29, 8:00 PM EDTHEAVY RAIN 4.23Quitman, GAWEATHERSTEM STATION MEASURED 4.23 INCHES OF RAIN IN THE PAST 24 HOURS.
Jun 29, 8:00 PM EDTHEAVY RAIN 4.241 W I-75 At Exit 5, GAAMBIENT STATION MEASURED 4.24 INCHES OF RAIN SO FAR TODAY.
Jun 29, 8:00 PM EDTHEAVY RAIN 4.685 Ssw Kinderlou, GAAMBIENT STATION MEASURED 4.68 INCHES OF RAIN SO FAR TODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

397 
WGUS52 KTAE 292200
FFWTAE
GAC027-185-300100-
/O.NEW.KTAE.FF.W.0017.220629T2200Z-220630T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
600 PM EDT Wed Jun 29 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Southern Brooks County in south central Georgia...
  Southwestern Lowndes County in south central Georgia...

* Until 900 PM EDT.

* At 600 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Quitman, Valdosta, Lake Park, I-75 At Exit 16, Dasher, Barwick, 
  Blue Springs, Nankin, Kinderlou, Empress, Brooks Co A/p, 
  Clyattville, I-75 At Exit 11, Valdosta Regional Airport, Dixie, 
  I-75 At Exit 5, Twin Lakes, Pidcock, Grooverville and Oaklawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3091 8374 3079 8313 3062 8314 3066 8374

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:11 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 29, 2:11 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
211 PM EDT Wed Jun 29 2022

.NEAR TERM [Through Thursday]...

Active afternoon of summertime convection will continue into the
evening as outflow boundaries from coastal and inland activity
interacts. Expect activity to wane by mid to late evening with
fair weather thereafter.

For Thursday, a weak tropical wave along the southeastern coast
of Florida is forecast to lift northward through the day. This may
keep a focus of convection along the eastern seaboard, with a
slight minima on the western flank of the system, across the
eastern Big Bend and I-75 corridor. This is where the low-level
low associated with the system will be have a less favorable
northerly component. Farther west, the low-level flow will
continue to have a more favorable southerly component.
Therefore will have higher PoPs over the western zones, and
slightly lower PoPs over the eastern zones for Thursday afternoon.
Temperatures will reflect this temperature distribution as well.

.SHORT & LONG TERM [Thursday Night Through Wednesday]...

Upper level ridging will continue our weather pattern of
southerly and southeasterly flow through the long term. High
pressure over the Atlantic (Bermuda High) will be the dominating
force for our weather for the extended period. The
southerly/southeasterly flow that comes from this will allow for
deep tropical moisture to traverse inland to the Southeast U.S..
We can expect afternoon showers and thunderstorms to be scattered
around the CWA and be capable of producing heavy rainfall over
short periods of time throughout the week into next week. With
PWAT values expected to be around 2" through the next several
days, some storms can produce efficient rainfall with increased
rainfall rates that could lead to localized flash flooding in
areas of poor drainage or if the storms are training over the
area. A few thunderstorms will be capable of producing strong
gusty winds. PoPs are around 45-75% for the weekend. PoPs will be
around 20-40% chance for the start of the work week. Temperatures
through the period will be in the upper 80s into the weekend and
reaching the lower 90s for the start of next week. Because we will
have high dew points in the 70s with RH values in the 60s most
afternoons, the heat index will feel like 100 degrees for many
areas this weekend into next week. Although, at this time, heat
advisories are not expected. Overnight lows will be in the mid
70s.

&&

.AVIATION...
[Through 18Z Thursday]

Scattered showers and thunderstorm are continuing to develop
early this afternoon and will impact area terminals through the
early/mid evening hours. By late evening, expect VFR conditions to
return and prevail through the overnight into the morning on
Thursday.

&&

.MARINE...

Southerly to southeasterly winds at around 5-10 knots are
forecast through the end of the work week, and into the weekend.
With winds this light, seas will generally be around 1-2 feet
across all marine forecast zones through the weekend leading to
generally calm boating conditions for the holiday weekend. There
will however be the chance for showers and thunderstorms each day,
which may briefly lead to brief instances of increased winds and
seas in their vicinity.

&&

.FIRE WEATHER...

A wet weather will be situated over the region through the
holiday weekend. Afternoon low dispersions and lightning and gusty
and erratic winds from thunderstorms will be the main fire
weather concerns for the period.

&&

.HYDROLOGY...

Showers and thunderstorms are expected everyday through the long
term. Some of these showers could produce heavy rainfall and also
lead to localized flash flooding (especially if storms are
training over an area). Due to abnormally dry to moderate drought
conditions, rain will be welcome. River flooding is not expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  92  73  90  73 /  30  60  30  70  40
Panama City   74  89  75  88  76 /  40  50  30  60  40
Dothan        71  89  71  88  72 /  50  70  30  80  30
Albany        73  91  73  89  73 /  40  70  30  80  40
Valdosta      71  91  72  88  71 /  30  70  30  80  40
Cross City    72  93  73  90  73 /  20  60  40  80  40
Apalachicola  76  87  77  87  76 /  30  40  30  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Camp
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jun 29, 4:39 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
339 PM CDT Wed Jun 29 2022

ALZ066-067-069-292115-
Dale AL-Henry AL-Houston AL-
339 PM CDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of southeastern Dale,
southwestern Henry and north central Houston Counties through 415 PM
CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Ozark, moving north at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dothan, Headland, Ozark, Midland City, Newton, Pinckard, Grimes,
Napier Field, Sylvan Grove, Echo, Kirkland Crossroads, Blackwood,
Bagwells Crossroads, Mabson, Kelly Springs, Ewell, Browns Crossroads,
Goldberg Field and Currytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3132 8537 3121 8539 3127 8554 3147 8561
      3150 8542
TIME...MOT...LOC 2039Z 176DEG 5KT 3144 8552

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 29, 4:43 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM CDT Wed Jun 29 2022

ALZ066-067-292130-
Dale AL-Henry AL-
343 PM CDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of northeastern Dale
and northwestern Henry Counties through 430 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Blue Springs State Park, or 10 miles northeast of
Ozark, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bells Crossroads, Skipperville, Edwin, Roberts Crossroads, Arguta,
Snells Crossroads, Barefield Crossroads, Beamon, Clopton, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3171 8534 3170 8534 3150 8542 3147 8561
      3162 8562 3162 8542 3171 8542
TIME...MOT...LOC 2043Z 201DEG 9KT 3154 8552

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 29, 4:59 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Wed Jun 29 2022

GAZ146>148-159>161-292145-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
459 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of Cook, Berrien,
Lanier, Lowndes, central Brooks and southeastern Colquitt Counties
through 545 PM EDT...

At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hahira, or 10 miles northwest of Valdosta, moving southwest at 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nashville, Adel, Valdosta, Lake Park, Lakeland, Quitman, Hahira,
Sparks, Ray City, Alapaha, Pavo, I-75 At Exit 16, Moody Air Force
Base, Remerton, Meigs, Dasher, Morven, Berlin, Barwick and Cecil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3085 8305 3085 8309 3080 8310 3079 8313
      3076 8313 3066 8324 3087 8374 3100 8374
      3144 8314 3140 8314 3133 8306 3128 8304
      3119 8305 3118 8297 3092 8297
TIME...MOT...LOC 2059Z 031DEG 11KT 3099 8339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 29, 5:13 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
413 PM CDT Wed Jun 29 2022

ALZ066-069-292145-
Dale AL-Houston AL-
413 PM CDT Wed Jun 29 2022

...Strong thunderstorms will impact portions of central Dale and
northwestern Houston Counties through 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from 8 miles east of Ozark to near Pinckard.
These storms were nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Ozark, Dothan, Fort Rucker, Midland City, Newton,
Pinckard, Clayhatchee, Grimes, Napier Field, Hunt Field, Waterford,
Knox Field, Mabson, Ewell, Cairns Aaf, Dale County Lake, Sylvan
Grove, Echo and Dean Church Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3150 8541 3123 8547 3126 8573 3150 8564
      3152 8542
TIME...MOT...LOC 2113Z 137DEG 2KT 3147 8552 3129 8558

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 29, 5:30 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
430 PM CDT Wed Jun 29 2022

ALZ066-067-292215-
Dale AL-Henry AL-
430 PM CDT Wed Jun 29 2022

...Strong thunderstorms will impact portions of northern Dale and
northwestern Henry Counties through 515 PM CDT...

At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs State Park to near Ozark.
Movement was northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ozark, Fort Rucker, Ariton, Bells Crossroads, Skipperville, Dill,
Dean Church Road, Hooper Stage Field, Edwin, Roberts Crossroads,
Mabson, Arguta, Snells Crossroads, Barefield Crossroads, Beamon, Dale
County Lake, Clopton, Marley Hill, Blackwell Field A/p and Dillard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3171 8534 3170 8534 3150 8542 3140 8565
      3141 8579 3149 8579 3162 8569 3162 8542
      3171 8542
TIME...MOT...LOC 2129Z 236DEG 10KT 3160 8550 3145 8570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 29, 5:35 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT Wed Jun 29 2022

ALZ067-GAZ121-292215-
Henry AL-Clay GA-
535 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of northern Henry and
northwestern Clay Counties through 615 PM EDT/515 PM CDT/...

At 535 PM EDT/435 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Richards Crossroads, or near Abbeville, moving west
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Fort Gaines, Walter F George Lake, Edwin, Standleys Store,
Otho, Scottsboro Crossroads, Double Bridges, Ricks Place, Screamer,
Coates, Bagby State Park, Thomas Mill Creek, Lawrenceville and
Abbeville Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3178 8508 3163 8506 3157 8540 3161 8542
      3171 8542 3170 8522 3171 8521 3174 8521
      3176 8517 3177 8516 3176 8513 3177 8512
      3178 8514
TIME...MOT...LOC 2135Z 081DEG 11KT 3166 8527

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:01 AM EDTAreal Flood AdvisoryTAEBrooks, Lowndes3 hr
Jun 29, 2:35 PM EDTSpecial Weather StatementTAELee40 min
Jun 29, 2:44 PM EDTSpecial Weather StatementTAEBaker46 min
Jun 29, 3:20 PM EDTSpecial Weather StatementTAETift25 min
Jun 29, 3:25 PM EDTSpecial Weather StatementTAEBaker50 min
Jun 29, 3:38 PM EDTSpecial Weather StatementTAERandolph37 min
Jun 29, 3:48 PM EDTSpecial Weather StatementTAEBerrien, Colquitt, Cook42 min
Jun 29, 3:56 PM EDTSpecial Weather StatementTAEDecatur49 min
Jun 29, 4:07 PM EDTSpecial Weather StatementTAEEarly, Randolph38 min
Jun 29, 4:12 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady32 min
Jun 29, 4:25 PM EDTSpecial Weather StatementTAEThomas35 min
Jun 29, 4:36 PM EDTFlash Flood WarningTAEIrwin114 min
Jun 29, 4:59 PM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Lanier, Lowndes46 min
Jun 29, 5:37 PM EDTFlash Flood WarningTAEBerrien, Brooks, Lanier, Lowndes3 hr
Jun 29, 6:13 PM EDTAreal Flood AdvisoryTAEClay, Quitman2 hr
Jun 29, 6:49 PM EDTSpecial Weather StatementTAEThomas26 min

Nearby

Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.